Jump to content

Annanaomi: PMS or just anxiety


Annanaomi

Recommended Posts

Hi everyone, I have been off cipralex for 4 months now and it's been quite a difficult experience. I feel quite bad today and I'm trying to figure out whether it's stress or pms. I picked up a garden table outside a couple of days ago and it was quite heavy, the next day I had a very tense shoulder, which radiates to the front of my shoulder joint and armpit. I cannot tell if I have breast tenderness or whether I'm so anxious it's making me think this is the case. I've had a few little stabbing pains but I feel acutely aware of any feelings in my breast as though I'm magnitising everything. Which I'm then convincing myself is a sign of breast cancer or something?? I'm just so anxious can anyone relate to this? I'm 5 days before my period.

Edited by scallywag
deleted note to moderators
Link to comment
  • Moderator Emeritus

Annanaomi -- Welcome to Surviving Antidepressants (SA)

 

Some people do experience delayed onset of withdrawal symptoms. Physical pain is a reported withdrawal symptom. Please see:

What is withdrawal syndrome.

 

We can't and don't diagnose because we're not medical practitioners. Your situation seems as if it would best be handled by a visit to a physician.

 

It sounds as if some health anxiety might be creeping in. Please read:

Health anxiety, hypochondria, and obsession with symptoms, and

Non-drug techniques to cope with emotional symptoms.

 

In order to provide members with the most relevant information, we ask that you create a posting signature that summarizes your medication and withdrawal history.  A request: Would you summarize your history in a signature -- drugs, doses, dates, and discontinuations & reinstatements, in the last 12-24 months particularly?

  • Any drugs prior to 24 months ago can just be listed with start and stop years.
  • Please use actual dates or approximate dates (mid-June, Late October) rather than relative time frames (last week, 3 months ago)
  • Spell out months, e.g. "October" or "Oct."; 9/1/2016 can be interpreted as Jan. 9, 2016 or Sept. 1, 2016.
  • Please leave out symptoms and diagnoses.
  • A list is easier to understand than one or multiple paragraphs.
  • Link to Account Settings – Create or Edit a signature.

 

I hope you'll find the information in the SA forums helpful for your situation. I'm sorry that you are in the position that you need the information, but am glad that you found us.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.
1997-1999 Effexor; 2002-2005 Effexor XR 37.5 mg linear taper, dropping same #beads/week with bad results

Cymbalta 60 mg 2012 - 2015; 2016: 20 mg to 7 mg exact doses and dates in this post; 2017: 6.3 mg to  0.0 mg  Aug. 12; details here


scallywag's Introduction
Online spreadsheet for dose taper calculations and nz11's THE WORKS spreadsheet

Link to comment
  • ChessieCat changed the title to Annanaomi: PMS or just anxiety

Maybe it's a combination, including withdrawal, especially if you tapered quickly.  What dose were you on and how did you taper? 

200 Zoloft; 10 mg Zyprexa; 4 mg valium as of May 2021;  Valium taper: July 16: 3.5 valium; July 30: 3 mg (paused valium taper); Aug. 23: 2.5 mg
Zyprexa: July 26: 8.75 mg; Aug. 9: 7.5 mg; Aug. 30: 7.1 mg

-------
Dec 1, 2016. 10 mg zyprexa for 1.5 month. Started taper mid-Jan. 2017. Cut 1.25 mg every 2 weeks; smaller cuts 2.5 mg down. Stopped at .6 mg. May 7, 2017: zyprexa free. 
Zoloft: Dec1, 2016, 200 mg. Started taper: Jun12, 2017: 197.5 mg; Jun19,:195 mg; July 2:185mg; July 9,:180 mg; July16,: 175; July 23: 170; July 30: 165; Aug6: 160; Aug13: 155; Aug. 20: 150; Aug.27: 146 mg; Sept3: 145 mg; Sept10:143 mg; Sept17:140 mg....Nov5: 122 mg...Dec3:112.5 mg; Jan14, 2018: 95 mg...Jan28: 90 mg; Feb21:80 mg; Mar11: 75 mg; May2:70 mg; May15: 68 mg; May28: 65 mg; Jun9: 62 mg;Jun25: 60 mg:July22: 55 mg; Aug25: 45 mg. Aug28: 50 mg...Oct 28: 38 mg; Dec.4: 30 mg; Jan8,2019: 25mg; Feb6: 23.5 mg; Apr1:17.5mg; May1:1 mg; May 5: 18;  May 18:15mg; June 16:12.5mg; Sept 10:11 mg; Sept.16:10 mg; Oct. 1: 9mg; Nov. 27: 8mg; Dec.5: 7mg; Jan.1,2020, 6 mg; Feb1: 5 mg; May 1: 2.5 mg; Jn 1: 2 mg; Jy 1: 1.5 mg

Link to comment

Thanks Madeline I tapered over about four months and have been totally off them since February. I have been very stressed this last week and my period is due in 5 or 6 days.I definately have bad patches when I feel very anxious and then it gets better. I have severe muscle tension and every time I think about it I get almost sensations. It seems like it's anxiety. If I don't think about it it seems to not be there or I don't notice it.

Link to comment
  • Moderator Emeritus

Annanaomi, thanks for answering Madeline's questions.

 

Would you please create a posting signature that summarizes your history with escitalopram -- key dates (start, dose changes, stop) and doses?

Account Settings – Create or Edit a signature.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.
1997-1999 Effexor; 2002-2005 Effexor XR 37.5 mg linear taper, dropping same #beads/week with bad results

Cymbalta 60 mg 2012 - 2015; 2016: 20 mg to 7 mg exact doses and dates in this post; 2017: 6.3 mg to  0.0 mg  Aug. 12; details here


scallywag's Introduction
Online spreadsheet for dose taper calculations and nz11's THE WORKS spreadsheet

Link to comment

Hey Anna. I have been off Lexapro for 8 months and noticed my anxiety spikes like crazy right before my period. Our systems are so sensitive that even normal hormonal variations can feel like huge surges. I usually feel better as soon as i get my period. 

16 years on SSRI's (Celexa, then Lexapro)

Tapered down over several years. Last dose November 2016 (2.5 mg)

Withdrawal symptoms began March 2017

Attempt to reinstate at 5mg in June 2017 led to worsening symptoms

Reinstated at .4 mg in July 2017 with beneficial results. 

Link to comment

Thanks so much bellatrix, I agree it is my anxious feelings tripped off by hormones. I have super sensitivity after coming off the tablets, I seriously wonder if it will get better with time. I was never like this before I took them. 

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy